Month: January 2018

ECG of the Week – 29th January 2018 – Interpretation

The following ECG is from a 60 yr old male who presented with several weeks of diarrhoeal illness following foreign travel. He has a past medical history of ischaemic cardiomyopathy. His medications include warfarin, beta-blocker, PPI, ACE inhibitor and diuretics. Click to enlarge Rate: 60 Rhythm: Regular Sinus rhythm Axis: Normal Intervals: PR – Normal (130ms)

Podcast #80 – “Awake and Dead” or CPR-IC

​What do you do when the dead are awake?  It is confusing terminology, but patients may develop consciousness and be alert during cardiac arrest while receiving chest compressions.  In the literature, this is often reported as cardiopulmonary resuscitation induced consciousness (CPR-IC)  The phenomenon is overall rare but reports are increasing with time.  In this blog

Bizarre (Hyperacute??) T-waves

Thanks to one our great HCMC nurses, Ryan Burch.  He figured this one out. A dialysis patient presented with dyspnea.  He was a bit fluid overloaded and not hyperkalemic.  This ECG was recorded: This was sent to me in a text that woke me from sleep, but not simultaneous with patient care.Truly bizarre T-waves in

LITFL Review 316

LITFL • Life in the Fast Lane Medical BlogLITFL • Life in the Fast Lane Medical Blog – Emergency medicine and critical care medical education blog Welcome to the 316th LITFL Review! Your regular and reliable source for the highest highlights, sneakiest sneak peeks and loudest shout-outs from the webbed world of emergency medicine and critical

Funtabulously Frivolous Friday Five 223

LITFL • Life in the Fast Lane Medical BlogLITFL • Life in the Fast Lane Medical Blog – Emergency medicine and critical care medical education blog Just when you thought your brain could unwind on a Friday, you realise that it would rather be challenged with some good old fashioned medical trivia FFFF…introducing Funtabulously Frivolous

ECG of the Week – 29th January 2018

The following ECG is from a 60 yr old male who presented with several weeks of diarrhoeal illness following foreign travel. He has a past medical history of ischaemic cardiomyopathy. His medications include warfarin, beta-blocker, PPI, ACE inhibitor and diuretics. Click to enlarge Things to consider What are the key ECG abnormalities ? What are the